MAUDE Adverse Event Report: ABBOTT MEDICAL Mechanical Sizer Set; Sizer, Heart-Valve, Prosthesis

ABBOTT MEDICAL Mechanical Sizer Set; Sizer, Heart-Valve, Prosthesis
Model Number 905
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a mechanical valve sizer was chosen for a procedure.During procedure, it was noted that the plastic fracture at the handle of the valve sizer occurred in the hospital.The distributor has confirmed with the hospital that the hospital adopts one of the disinfection methods specified in the chinese user manual of the valve sizer.The hospital inspects the valve sizer for cracks and damage before and after each disinfection.Subsequently, the surgeon replaced the valve sizer and valves with products from other manufacturers to complete the operation.The patient has recovered and been discharged.
 
Event or Problem Description
It was reported that on (b)(6)2026, a mechanical valve sizer was chosen for a procedure.During procedure, it was noted that the plastic fracture at the handle of the valve sizer occurred in the hospital.The distributor has confirmed with the hospital that the hospital adopts one of the disinfection methods specified in the chinese user manual of the valve sizer.The hospital inspects the valve sizer for cracks and damage before and after each disinfection.Subsequently, the surgeon replaced the valve sizer and valves with products from other manufacturers to complete the operation.The patient has recovered and been discharged.
 
Additional Manufacturer Narrative
An event of damaged mechanical sizers was reported.Information from the field indicated that during procedure, it was noted that the plastic fracture at the handle of the valve sizer occurred in the hospital.A photo was received from the field showing the breakage.A returned device assessment could not be performed as the device was not returned for analysis.A detailed device history record (dhr) review was conducted, including an assessment of the applicable manufacturing and inspection records.The review found that all products were manufactured and inspected in compliance with established procedures, and all operations were performed in accordance with approved manufacturing and inspection requirements.Based on the available information, the cause for the reported event could not conclusively be determined but could be as a result of a combination of shipping, storage and handling.There is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
Mechanical Sizer Set
Common Device Name
Sizer, Heart-Valve, Prosthesis
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg#3007113487
177 county road b east
st. paul MN 55117 -178
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25435918
Report Number2135147-2026-03871
Device Sequence Number21410031
Product Code DTI
UDI-Device Identifier05415067042330
UDI-Public(01)05415067042330(11)251001(10)11065317
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number905
Device Catalogue Number905
Device Lot Number11065317
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/04/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Supplement Date Received by Manufacturer08/27/2026
09/28/2026
Initial Report FDA Received Date06/08/2026
Supplement Report FDA Received Date09/01/2026
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale